Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 190, NWS St. Louis, MO

May 26, 2000Boone County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2000, 9:41 PM CDT for Boone County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 26, 2000, 9:41 PM CDT (02:41 UTC)
Expired
May 26, 2000, 10:30 PM CDT
In force
49 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Boone County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 9:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1527 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
1.0
Supercell composite
10.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WUUS53 KLSX 270242
SVRSTL
MOC019-270330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
941 PM CDT FRI MAY 26 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOONE COUNTY IN CENTRAL MISSOURI

* UNTIL 1030 PM CDT

* AT 941 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM 14 MILES WEST OF HARRISBURG..MOVING EAST AT 75 MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  HARRISBURG
  STURGEON
  HALLSVILLE
  MIDWAY

THIS IS A DANGEROUS STORM WINDS FROM A SEVERE THUNDERSTORM CAN
PRODUCE DAMAGE SIMILAR TO THAT OF A TORNADO...AND VERY LARGE HAIL CAN
CAUSE SERIOUS INJURY AND SEVERE PROPERTY DAMAGE. MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS...AND STAY AWAY
FROM WINDOWS

THIS STORM HAS A HISTORY OF DAMAGING WINDS. TAKE SHELTER IN A STURDY
BUILDING IMMEDIATELY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LAT...LON 3925 9243 3894 9256 3888 9217 3924 9209

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:30 PM CDT, 6 hours 11 minutes earlier.

Area forecast discussion, May 26, 3:30 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT FRI MAY 26 2000

FIRST ROUND OF CONVECTION SHOULD BE MOVG N AND E OF THE CWFA BY 00Z
SAT...ASSOCIATED WITH 850 MB CNVG AHD OF 30-40 KT SWLY JET...AND AHD
OF SHRTWV TROF MOVG NEWD THRU SERN NEBRASKA.  WRMFNT EXTDG FM W
CNTRL MO SE THRU EXTRM SERN MO WL MOV NWD AND BE THE FOCUS FOR MORE
CONVECTION LTR TGT OVR NRN AND CNTRL MO...ALNG WITH CONVECTIVE
BOUNDARIES FM MRNG AND AFTN CONVECTIVE ACTIVITY.  AVN MDL HAS
BEST 850 MB MOISTURE CNVG AND WAA NE OF CWFA TGT...ALTHOUGH ETA
MDL HAS VEERING LLJ FURTHER S WITH 850 MB CNVG OVR CNTRL AND
SERN MO LT TGT.  WL PLACE THE HIGHEST POPS OVR NRN PTN OF CWFA ALNG
AND N OF WRMFNT...WITH MORE SCT CONVECTION EXPECTED FURTHER S ALNG
OLD OUTFLOW BOUNDARIES IN MOIST AND UNSTABLE ATMOSPHERE.  MOST
OF THIS ACTIVITY SHOULD BE LTR TGT WITH PARTIAL CLRG THIS EVNG FM
THE SW TO THE NE S OF WRMFNT.  TEMPS SHOULD NOT DROP MUCH TGT...WL
LIKELY RISE A FEW DGRS IN NERN PTN OF CWFA WITH SFC DWPTS RISING INTO
THE MID-UPR 60S ALNG WRMFNT.  AVN MDL STILL LOOKS A LTL QUICK WITH
CDFNT DROPPING SEWD THRU AREA ON SAT AND SAT NGT...AND PREFER THE
SLOWER ETA TIMING.  WL ALSO LEAN CLOSER TO THE WRMR FWC TEMPS ON SAT.

.STL...NONE
GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:33 PM CDTSevere Thunderstorm WarningLSXCrawford42 min
May 26, 8:18 PM CDTSevere Thunderstorm WarningLSXWashington42 min
May 26, 9:25 PM CDTSevere Thunderstorm WarningLSXMonroe, Shelby50 min
May 26, 9:25 PM CDTSevere Thunderstorm WarningLSXAudrain50 min
May 26, 9:32 PM CDTSevere Thunderstorm WarningLSXKnox43 min
May 26, 9:53 PM CDTTornado WarningLSXMonroe37 min
May 26, 9:56 PM CDTSevere Thunderstorm WarningLSXAudrain, Marion, Ralls49 min
May 26, 9:56 PM CDTSevere Thunderstorm WarningLSXLewis49 min
May 26, 10:17 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway43 min
May 26, 10:18 PM CDTSevere Thunderstorm WarningLSXAudrain27 min
May 26, 10:22 PM CDTSevere Thunderstorm WarningLSXPike38 min
May 26, 10:49 PM CDTTornado WarningLSXPike26 min
May 27, 12:30 AM CDTFlash Flood WarningLSXBoone, Callaway, Cole, Moniteau, Osage6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.